MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SMARTPUMP DUAL CHANNEL; TOURNIQUET, PNEUMATIC

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SMARTPUMP DUAL CHANNEL; TOURNIQUET, PNEUMATIC
Catalog Number 5920011000
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Codes Erythema (1840); Swelling/ Edema (4577)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after removing the tourniquet in the operating room, it was noted that the patient's skin was warm, dry, and blanchable.When the skin assessment was completed in the post anesthesia care unit, the registered nurse inspected the right lower extremity and noted that the patient had circumferential swelling in the right thigh at the tourniquet site with redness and blanchable.It was further reported that the patient suffered erythema and swelling/ edema as well as developing compartment syndrome, which required a fasciotomy.Further attempts are being made to obtain information regarding the injuries.
 
Event or Problem Description
It was reported that after removing the tourniquet in the operating room, it was noted that the patient's skin was warm, dry, and blanchable.When the skin assessment was completed in the post anesthesia care unit, the registered nurse inspected the right lower extremity and noted that the patient had circumferential swelling in the right thigh at the tourniquet site with redness and blanchable.It was further reported that the patient suffered erythema and swelling/ edema as well as developing compartment syndrome, which required a fasciotomy.There was no delay in the procedure as the device was used in the primary case, and the complication of the compartment syndrome was diagnosed post-operatively.Appropriate interventions were performed without delay.
 
Additional Manufacturer Narrative
Correction: d9; h3.The device was not returned for evaluation; therefore, a root cause could not be determined for the event.

Brand Name
SMARTPUMP DUAL CHANNEL
Common Device Name
TOURNIQUET, PNEUMATIC
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key20175793
Report Number3015967359-2024-01778
Device Sequence Number8196492
Product Code KCY
UDI-Device Identifier07613154589647
UDI-Public(01)07613154589647(21)2011603383
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5920011000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown